Alert archive / Missouri / River Flood Warnings in 2024

River Flood Warning 73, NWS St. Louis, MO

May 14, 2024Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at May 14, 2024, 4:24 PM CDT for Lincoln County, Missouri. It took effect at May 15, 2024, 12:49 AM CDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
May 14, 2024, 4:24 PM CDT (21:24 UTC)
In effect from
May 15, 2024, 12:49 AM CDT
Expired
May 15, 2024, 8:51 AM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.81 ft at May 15, 2024, 2:00 AM CDT.

actionminormoderate102005/1405/1505/16
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

522 
WGUS43 KLSX 142124
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
424 PM CDT Tue May 14 2024

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC113-160930-
/O.NEW.KLSX.FL.W.0073.240515T0549Z-240516T2200Z/
/TRYM7.1.ER.240515T0549Z.240515T1200Z.240515T1600Z.NO/
424 PM CDT Tue May 14 2024

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO THURSDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Cuivre River near Troy.

* WHEN...From late tonight to Thursday afternoon.

* IMPACTS...At 23.1 feet, Water begins covering Frenchman Bluff Road 
  (County Road 658) just west of the Cuivre River bridge.

* ADDITIONAL DETAILS...
  - At 4:00 PM CDT Tuesday the stage was 15.5 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 22.0 feet tomorrow
    morning. It will then fall below flood stage late tomorrow
    morning.
  - Flood stage is 21.0 feet.



&&


              Fld   Observed  Forecasts (7:00 am)
Location      Stg    Stage    Wed   Thu   Fri   Sat   Sun

Cuivre River
  Troy        21.0    15.5    22.0  12.7  8.9   8.0   7.7



&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Fuchs
1 follow-up statement
848 
WGUS83 KLSX 151351
FLSLSX

Flood Statement
National Weather Service St Louis MO
851 AM CDT Wed May 15 2024

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC113-151500-
/O.CAN.KLSX.FL.W.0073.000000T0000Z-240515T1351Z/
/TRYM7.1.ER.240515T0234Z.240515T0645Z.240515T0956Z.NO/
851 AM CDT Wed May 15 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cuivre River near Troy.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Wednesday the stage was 18.0 feet.
  - Forecast...The river is expected to fall to 6.9 feet
    Wednesday, May 22.



&&


              Fld   Observed  Forecasts (7:00 am)
Location      Stg    Stage    Thu   Fri   Sat   Sun   Mon

Cuivre River
  Troy        21.0    18.0    8.8   7.9   7.9   7.6   7.4



&&

LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090


$$

Glass

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 14, 3:06 PM CDT, 1 hour 18 minutes earlier. Its key messages:

  • Showers and isolated thunderstorms will diminish this evening and exit to the east overnight. Isolated instances of heavy rain are possible through this evening.
  • Active weather will return late Wednesday night and continue through at least Friday with periods of showers and thunderstorms impacting parts of the area, including the potential for strong storms Thursday afternoon and evening.
  • Above normal temperatures return next weekend and continue into early next week.
Area forecast discussion, May 14, 3:06 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
306 PM CDT Tue May 14 2024

.KEY MESSAGES...

- Showers and isolated thunderstorms will diminish this evening
  and exit to the east overnight. Isolated instances of heavy rain
  are possible through this evening.

- Active weather will return late Wednesday night and continue
  through at least Friday with periods of showers and
  thunderstorms impacting parts of the area, including the
  potential for strong storms Thursday afternoon and evening.

- Above normal temperatures return next weekend and continue into
  early next week.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 225 PM CDT Tue May 14 2024

The slow-moving upper low was located over central MO at mid-
afternoon. More continuous/banded showers and scattered
thunderstorms were located in advance of the low stretching from
far southeast MO through southwest and west-central IL, while
further west more diurnally driven scattered showers and isolated
storms were rotating cyclonically about the mid-upper circulation
feeding off SBCAPE of 1000-1500+ J/KG. The aforementioned band
will continue to shift slowly east through the remainder of the
afternoon bringing some locally heavy downpours and pockets of
heavy rain, owing to more persistence and a very moist air
mass/higher rain rates. The trend heading through the early-mid
evening should be a decrease in coverage of showers/thunderstorms
as the diurnally driven instability wanes and the upper low moves
to the east-southeast. All of the precipitation should exit the
area overnight as the upper low moves into the Ohio Valley.

Stratus is expected to hang tough across the area overnight and
any breaks could result in locally areas of fog. All-in-all, a lot
of cloudiness is expected to persist on Wednesday. The stratus
will diminish as clouds become more cumuliform heading into the
afternoon, with below normal temps.

The active weather regime will then resume late Wednesday night.
A broader trof will move into the upper MS Valley with a well-
defined vort max tracking into the area overnight. This
disturbance along with a returning warm front and increasing
southwesterly LLJ should support showers and thunderstorms moving
into at least central and portions of eastern MO between 06-12Z
Thursday. The activity could be weakening convection originating
from the central Plains and/or additional elevated development.

Glass

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 225 PM CDT Tue May 14 2024

The expectation is showers and thunderstorms will be ongoing at
daybreak Thursday, probably west of the MS River, supported by the
aforementioned mid-level disturbance and LLJ. This activity will
likely move east across the CWA through the morning with potential
for additional development trailing in its wake. Later on Thursday
afternoon and night, the presence of a lingering east-west
boundary across the southern part of MO and southern IL is likely
to be the catalyst for additional rounds of showers and storms
with MLCAPE forecast from 1500-2500 J/KG. Sufficient deep layer
shear on the order of 30 kts should be present to support
potential for organized storms, including a few strong-severe
storms.

The forecast for Friday into early Saturday is a bit more muddled.
There are differences in the upper level trof structure/position
and timing with a trof translating eastward from the southwest
U.S. across the Plains which adds uncertainty to the forecast.
Most of the guidance shows only nebulous forcing Friday and a
lack of a surface boundary but plentiful instability, at least
supporting a threat of showers and thunderstorms. I suspect that
this trof will have passed to the east by early Saturday and the
majority of the weekend will be dry with a warming trend.
Differences in details of the large scale regime persist into
early next week. There is good agreement the flow aloft will
become more southwesterly with potential short waves tracking
within it bringing more thunderstorms chances, but uncertainty is
high in the timing and details. Temperatures should return to
above normal this coming weekend and continue through early next
week.

Glass

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1250 PM CDT Tue May 14 2024

The main band of showers and thunderstorms was located between
KSUS and KCPS and will continue to rotate east-northeast through
the afternoon. As a result, KCPS will see the greatest impacts
from reduce visibility and thunder through around 19z. Otherwise
predominately MVFR flight conditions will continue through the
afternoon with showers periodically impacting the terminals and
resulting in brief visibility reductions. The showers should begin
to pull east of all the terminals this evening, with flight
conditions lowering to IFR during the late evening and overnight
due to low stratus. Ceilings should slowly slowly improve mid-
late morning with VFR becoming prevalent by afternoon.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 14, 3:25 PM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
325 PM CDT Tue May 14 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-152030-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
325 PM CDT Tue May 14 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance of thunderstorms through this evening. Isolated
instances of heavy rain are possible as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance of thunderstorms Wednesday night through late
Friday. Another chance of thunderstorms will exist, mainly Saturday
afternoon through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Glass

In the hours before

Local storm report, May 14, 1:28 PM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
128 PM CDT Tue May 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     Flood            University City         38.67N 90.32W
05/14/2024                   St. Louis          MO   Public

            Ponding water on Midland. Exactly height of
            water unknown. 2 sedans stalled in street.

&&

LSJ
Local storm report, May 14, 1:38 PM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
138 PM CDT Tue May 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     Rain             Eolia                   39.24N 91.01W
05/14/2024  M4.50 Inch       Pike               MO   Public

            Public report relayed via broadcast media:
            4.5 inches of rain so far. More rain
            expected.

&&

LSJ
Local storm report, May 14, 1:54 PM CDT, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
154 PM CDT Tue May 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     Flood            4 ENE Big Spring        38.82N 91.41W
05/14/2024                   Warren             MO   Emergency Mngr

            Flooding in low water crossings and other
            low-lying areas in western Lincoln County.

1010 AM     Flood            Eolia                   39.23N 91.01W
05/14/2024                   Pike               MO   Emergency Mngr

            Several reports of water over roads,
            flooding of low lying/poor drainage areas in
            southern Pike County near Eolia.

0110 PM     Flood            4 WNW Louisiana         39.46N 91.13W
05/14/2024                   Pike               MO   Emergency Mngr

            Water rescue, 1 woman, 3 dogs. Motorist
            drove into flood waters on Grassy Creek in
            rural Pike County MO.

1100 AM     Flood            Hannibal                39.71N 91.37W
05/14/2024                   Marion             MO   Emergency Mngr

            Several reports of water on roads, flooding
            in low lying and poor drainage areas. One
            road washed out due to storm drain collapse.

1215 PM     Flood            3 SE Hawk Point         38.94N 91.09W
05/14/2024                   Lincoln            MO   Emergency Mngr

            Water rescue. Motorist drove into low water
            crossing and was swept off the road. All
            occupants were extracted safely.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:09 PM CDTSevere Thunderstorm WarningLSXWarren31 min
May 13, 8:41 PM CDTAreal Flood AdvisoryLSXCallaway, Cole, Gasconade, Montgomery, Osage3 hr
May 13, 9:47 PM CDTFlash Flood WarningLSXCallaway, Montgomery, Osage5 hr
May 13, 10:40 PM CDTRiver Flood WarningLSXMarion21 days
May 14, 7:56 AM CDTAreal Flood AdvisoryLSXMontgomery4 hr
May 14, 8:45 AM CDTAreal Flood AdvisoryLSXMarion, Ralls4 hr
May 14, 10:21 AM CDTAreal Flood AdvisoryLSXPike4 hr
May 14, 10:38 AM CDTAreal Flood AdvisoryLSXLincoln4 hr
May 14, 12:31 PM CDTRiver Flood WarningLSXLincoln21 days

Nearby

River Flood Warnings in Missouri, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.